Alert archive / Texas / High Wind Watches in 2012

High Wind Watch 5, NWS Lubbock, TX

December 17, 201224 counties in Texas

NWS Lubbock, TX issued this high wind watch at Dec 17, 2012, 3:24 PM CST for 24 counties in Texas. It took effect at Dec 19, 2012, 11:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 3:24 PM CST (21:24 UTC)
In effect from
Dec 19, 2012, 11:00 AM CST
Expired
Dec 19, 2012, 4:35 AM CST
In force
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS74 KLUB 172124
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
324 PM CST MON DEC 17 2012

...VERY WINDY CONDITIONS ARE EXPECTED ACROSS THE SOUTH PLAINS...SOUTHERN
PANHANDLE AND ROLLING PLAINS WEDNESDAY AFTERNOON AND EARLY EVENING...

.STRONG WINDS IN ASSOCIATION WITH AN UPPER STORM SYSTEM WILL MOVE ACROSS
THE SOUTHERN PLAINS LATE WEDNESDAY. A STRONG PRESSURE FIELD AT THE SURFACE
AND ALOFT WILL RESULT IN VERY WINDY CONDITIONS DEVELOPING JUST BEFORE
NOON WEDNESDAY. SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS
TO 60 MPH ARE FORECAST...ALONG WITH WIDESPREAD BLOWING DUST. THE
STRONG WINDS WILL CONTINUE THROUGH LATE AFTERNOON...BEFORE GRADUALLY
DECREASING AND BECOMING MORE NORTHERLY AS A COLD FRONT ENTERS THE
REGION BY EARLY EVENING.

TXZ021>044-181100-
/O.NEW.KLUB.HW.A.0005.121219T1700Z-121220T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
324 PM CST MON DEC 17 2012

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON. 

* TIMING...WINDS WILL INCREASE BY LATE MORNING...AROUND 11 AM AND
  CONTINUE AT OR ABOVE 35 MPH UNTIL 5 TO 6 PM.

* WINDS...SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR
  60 MPH POSSIBLE. 

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES AND VEHICLES TRAVELING ON NORTH TO SOUTH
  ORIENTED HIGHWAYS. WINDS OF THIS SPEED WILL LIKELY GENERATE
  WIDESPREAD AREAS OF BLOWING DUST WITH VISIBILITY REDUCED TO 1/2
  MILE OR LESS NEAR OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED
  WINDS IN THIS RANGE CAN RESULT IN DOWNED POWER LINES AND POWER
  OUTAGES.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

RESIDENTS ARE URGED TO SECURE OUTDOOR OBJECTS SUCH AS HOLIDAY
DECORATIONS.

&&

$$
4 follow-up statements
003 
WWUS74 KLUB 181050 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
450 AM CST TUE DEC 18 2012

...VERY STRONG WINDS EXPECTED THROUGHOUT THE SOUTH PLAINS...
SOUTHERN PANHANDLE AND ROLLING PLAINS WEDNESDAY AFTERNOON AND
EARLY EVENING...

TXZ021>044-182100-
/O.CON.KLUB.HW.A.0005.121219T1700Z-121220T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
450 AM CST TUE DEC 18 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM UNTIL 6 PM CST 
WEDNESDAY...

* WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS
  AROUND 60 MPH.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES AND MOTORISTS ON NORTH-TO-SOUTH ORIENTED ROADS.
  WINDS OF THIS SPEED WILL GENERATE EXTENSIVE BLOWING DUST WITH
  VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY ADJACENT TO OPEN
  FIELDS AND CONSTRUCTION SITES. SUSTAINED WINDS OF THIS INTENSITY
  CAN RESULT IN DOWNED POWER LINES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS
OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR LATER FORECASTS
FOR POSSIBLE HIGH WIND WARNINGS.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

&&

$$
513 
WWUS74 KLUB 182133
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
333 PM CST TUE DEC 18 2012

...VERY STRONG WINDS EXPECTED THROUGHOUT THE SOUTH PLAINS...
SOUTHERN PANHANDLE AND ROLLING PLAINS WEDNESDAY AFTERNOON AND
EVENING...

TXZ021>037-039>043-190600-
/O.UPG.KLUB.HW.A.0005.121219T1700Z-121220T0000Z/
/O.NEW.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-
TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...
POST...JAYTON
333 PM CST TUE DEC 18 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 10 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL QUICKLY RAMP UP AS SKIES BEGIN TO CLEAR LATE
  WEDNESDAY MORNING. A FAST MOVING COLD FRONT WILL CONTINUE THE
  THREAT FOR HIGH WINDS INTO WEDNESDAY EVENING.

* WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS
  AROUND 60 MPH BECOMING NORTHERLY WEDNESDAY EVENING.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE
  BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY
  ADJACENT TO OPEN FIELDS...CONSTRUCTION SITES AND DRY LAKEBEDS.
  SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED POWER
  LINES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

&&

$$

TXZ038-044-190600-
/O.EXT.KLUB.HW.A.0005.121219T1700Z-121220T0400Z/
KING-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...ASPERMONT
333 PM CST TUE DEC 18 2012

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WINDS...WEST AND SOUTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS
  AROUND 55 MPH BECOMING NORTHERLY WEDNESDAY EVENING.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE
  BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY
  ADJACENT TO OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED WINDS
  OF THIS INTENSITY MAY RESULT IN DOWNED POWER LINES AND POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR
GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR LATER
FORECASTS FOR POSSIBLE HIGH WIND WARNINGS.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

&&

$$
784 
WWUS74 KLUB 190526
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1126 PM CST TUE DEC 18 2012

...VERY STRONG WINDS EXPECTED THROUGHOUT THE SOUTH PLAINS...
SOUTHERN PANHANDLE AND ROLLING PLAINS THIS AFTERNOON AND
EVENING...

TXZ021>037-039>043-191700-
/O.CON.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-
TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL...
POST...JAYTON
1126 PM CST TUE DEC 18 2012

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM CST
TODAY...

* TIMING...WINDS WILL QUICKLY RAMP UP AS SKIES BEGIN TO CLEAR LATE
  THIS MORNING. A FAST MOVING COLD FRONT WILL CONTINUE THE THREAT
  FOR HIGH WINDS THROUGH THE EVENING.

* WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS
  AROUND 60 MPH BECOMING NORTHERLY BY THIS EVENING.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE 
  BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY 
  ADJACENT TO OPEN FIELDS...CONSTRUCTION SITES AND DRY LAKEBEDS. 
  SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED POWER 
  LINES AND POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

&&

$$

TXZ038-044-191700-
/O.CON.KLUB.HW.A.0005.121219T1700Z-121220T0400Z/
KING-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...ASPERMONT
1126 PM CST TUE DEC 18 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM CST THIS MORNING
THROUGH THE EVENING...

* WINDS...WEST AND SOUTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS 
  AROUND 55 MPH BECOMING NORTHERLY BY THIS EVENING. 

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE 
  BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY 
  ADJACENT TO OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED 
  WINDS OF THIS INTENSITY MAY RESULT IN DOWNED POWER LINES AND 
  POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS
OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR LATER FORECASTS
FOR POSSIBLE HIGH WIND WARNINGS.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

&&

$$
473 
WWUS74 KLUB 191035
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
435 AM CST WED DEC 19 2012

...VERY STRONG WINDS AND BLOWING DUST EXPECTED ACROSS THE
SOUTH PLAINS...SOUTHERN PANHANDLE AND ROLLING PLAINS THIS
AFTERNOON AND EVENING...

TXZ021>024-027>030-033>036-039>042-191900-
/O.NEW.KLUB.DS.W.0002.121219T1700Z-121220T0400Z/
/O.CON.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...CROSBYTON...RALLS...PLAINS...DENVER CITY...
BROWNFIELD...TAHOKA...ODONNELL...POST
435 AM CST WED DEC 19 2012

...A DUST STORM WARNING AND A HIGH WIND WARNING ARE IN EFFECT FROM
11 AM THIS MORNING TO 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A DUST STORM
WARNING AND A HIGH WIND WARNING...WHICH ARE BOTH IN EFFECT FROM 11 
AM THIS MORNING TO 10 PM CST THIS EVENING.

* TIMING...WINDS WILL QUICKLY INCREASE AS SKIES BEGIN TO CLEAR 
  LATE THIS MORNING. A FAST MOVING COLD FRONT WILL CONTINUE THE 
  THREAT FOR HIGH WINDS THROUGH THE EVENING. 

* WINDS...WEST TO SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS
  AROUND 70 MPH BECOMING NORTHWEST THIS EVENING.

* VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING
  VISIBILITY TO 1/4 MILE OR LESS.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS AND IS DISCOURAGED...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WINDS OF THIS SPEED WILL
  GENERATE EXTENSIVE BLOWING DUST WITH VISIBILITY REDUCED TO NEAR
  ZERO...ESPECIALLY IMMEDIATELY ADJACENT TO OPEN FIELDS...CONSTRUCTION
  SITES AND DRY LAKE BEDS. SUSTAINED WINDS OF THIS MAGNITUDE CAN
  RESULT IN DOWNED POWER LINES AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE
EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY
DANGEROUS. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE
PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES.

&&

$$

TXZ038-044-191900-
/O.UPG.KLUB.HW.A.0005.121219T1700Z-121220T0400Z/
/O.NEW.KLUB.DU.Y.0005.121219T1700Z-121220T0400Z/
/O.EXA.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/
KING-STONEWALL-
INCLUDING THE CITIES OF...GUTHRIE...ASPERMONT
435 AM CST WED DEC 19 2012

...A BLOWING DUST ADVISORY AND A HIGH WIND WARNING ARE IN EFFECT
FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING AND A BLOWING DUST ADVISORY...WHICH ARE BOTH IN EFFECT
FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING.

* TIMING...WINDS WILL QUICKLY INCREASE AS SKIES BEGIN TO CLEAR
  LATE THIS MORNING OR EARLY THIS AFTERNOON. A FAST MOVING COLD
  FRONT WILL CONTINUE THE THREAT FOR HIGH WINDS THROUGH THE
  EVENING.

* WINDS...WEST AND SOUTHWEST BETWEEN 30 AND 40 MPH WITH GUSTS 
  AROUND 60 MPH BECOMING NORTHWEST THIS EVENING. 

* VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING
  VISIBILITY TO 1 MILE OR LESS.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE WIDESPREAD
  BLOWING DUST WITH VISIBILITY SEVERELY REDUCED IMMEDIATELY
  ADJACENT TO OPEN FIELDS AND CONSTRUCTION SITES. SUSTAINED WINDS
  OF THIS INTENSITY MAY RESULT IN DOWNED POWER LINES AND POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR
GUSTS OF 58 MPH OR HIGHER MAY OCCUR. CONTINUE TO MONITOR LATER
FORECASTS FOR POSSIBLE HIGH WIND WARNINGS.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

TXZ025-026-031-032-037-043-191900-
/O.NEW.KLUB.DU.Y.0005.121219T1700Z-121220T0400Z/
/O.CON.KLUB.HW.W.0007.121219T1700Z-121220T0400Z/
HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KENT-
INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS...
MATADOR...ROARING SPRINGS...PADUCAH...DICKENS...SPUR...JAYTON
435 AM CST WED DEC 19 2012

...A BLOWING DUST ADVISORY AND A HIGH WIND WARNING ARE IN EFFECT
FROM 11 AM THIS MORNING TO 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A BLOWING DUST
ADVISORY AND A HIGH WIND WARNING...WHICH ARE BOTH IN EFFECT FROM
11 AM THIS MORNING TO 10 PM CST THIS EVENING.

* TIMING...WINDS WILL QUICKLY RAMP UP AS SKIES BEGIN TO CLEAR LATE
  THIS MORNING OR EARLY THIS AFTERNOON. A FAST MOVING COLD FRONT
  WILL CONTINUE THE THREAT FOR HIGH WINDS THROUGH THE EVENING.

* WINDS...WEST AND SOUTHWEST BETWEEN 35 AND 45 MPH WITH GUSTS
  AROUND 60 MPH BECOMING NORTHWEST THIS EVENING.

* VISIBILITY...WIDESPREAD BLOWING DUST AT TIMES REDUCING
  VISIBILITY TO 1 MILE OR LESS.

* IMPACTS...TRAVEL WILL BECOME HAZARDOUS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. WINDS OF THIS SPEED WILL GENERATE EXTENSIVE 
  BLOWING DUST WITH VISIBILITY REDUCED TO NEAR ZERO IMMEDIATELY 
  ADJACENT TO OPEN FIELDS...CONSTRUCTION SITES AND DRY LAKE BEDS. 
  SUSTAINED WINDS OF THIS MAGNITUDE CAN RESULT IN DOWNED POWER 
  LINES AND POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

RESIDENTS SHOULD SECURE LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS
HOLIDAY DECORATIONS AND TRASH CANS.

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES. TRAVELERS ARE URGED TO USE CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind watch went out at Dec 17, 3:16 PM CST, 8 minutes earlier.

Area forecast discussion, Dec 17, 3:16 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
316 PM CST MON DEC 17 2012

.SHORT TERM...
WATER VAPOR SATL IMAGERY SHOWS A SHORTWV DIGGING ACROSS OK THIS
AFTERNOON ALONG WITH 70KT H5 JET. A SURFACE TROUGH DEEPENED EARLIER
TODAY HELPING SUSTAIN WINDS IN THE 20-30 MPH RANGE ACROSS THE SW
HALF OF THE SOUTH PLAINS. TROUGH IS EXPECTED TO GRADUALLY MOVE EAST
THIS EVENING WITH WINDS QUICKLY DECOUPLING WITH LOSS OF HEATING.
PROGRESSIVE FLOW ALOFT WILL CONTINUE THROUGH SHORT TERM WITH
WESTERLY FLOW IN BROAD RIDGE OVERNIGHT BECOMING MORE SOUTHWEST
DURING THE DAY TUE. SURFACE TROUGH WILL REFORM ALONG THE LEE OF THE
ROCKIES WITH SOME LOCATIONS WEST APPROACHING BREEZY CATEGORY LATE IN
THE DAY TUE. TRICKY FORECAST OVERNIGHT AS WINDS ACROSS HIGHER
TERRAIN COULD REMAIN MIXED BENEATH FAST FLOW ALOFT. OTHER LOCATIONS
WHERE WINDS DECOUPLE SHOULD RADIATE QUICKLY WITH DEWPOINTS HOLDING
IN THE LOWER 20S. WARMER CONDITIONS EXPECTED DURING THE DAY TUE AS
H8 TEMPS WARM 4-5 DEGREES OVER TODAY AND THIS COUPLED WITH DOWNSLOPE
WINDS SHOULD SEND TEMPERATURES EASILY INTO THE 65-75 DEGREE RANGE.

&&

.LONG TERM...
PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD. LATE
TUESDAY...NEXT UPR TROUGH WILL DIG SOUTHWARD ALONG THE CA COAST WITH
INCREASING SW FLOW ALOFT ACROSS THE SOUTHERN STATES...AND LEE
CYCLOGENESIS IN SE NM/NW PANHANDLE. UPPER TROF WILL MOVE ACROSS THE
INTERMOUNTAIN WEST EARLY WEDNESDAY...AND THEN TRANSLATE INTO THE
SOUTHERN PLAINS LATE WEDNESDAY/EARLY THURSDAY. MAIN CONCERN WITH
THIS SYSTEM IS WINDS WEDNESDAY AFTERNOON. GUIDANCE CONTS TO SHOW
WINDS AOA THE 35 KNOT THRESHOLD FOR WIND WARNING. 700 MB WINDS PER
LATEST RUN ARE INDICATING 60 KNOTS AT 18Z WEDNESDAY...DECREASING
SLIGHTLY TO 40 KNOTS BY 21Z.  WINDS SHOULD DECREASE TO SOME EXTENT
TOWARD SUNSET...AS COLD FRONT SLIDES SOUTHWARD AND DRY MUCH COLDER
AIR SETTLES IN ACROSS THE SOUTH PLAINS. NEGATIVES FOR WIND WARNING
WOULD BE MORE CLOUD COVER THAN CURRENTLY ANTICIPATED... AND HIGHER
STATIC STABILITY DURING THE MID TO LATE AFTERNOON AS WINDS GRADUALLY
BECOMING MORE NORTHERLY...WHICH WOULD OF COURSE DAMPEN DEEP MIXING.
ISSUED HIGH WIND WATCH THIS AFTERNOON FOR WINDS 18Z- 00Z BASED ON
MID LEVEL GRADIENT. LOCAL WIND STUDY SUPPORTS 35-40 MPH WIND WITH
GUSTS TO 55 MPH. BLOWING DUST LIKELY AREAWIDE.

COLD TEMPS THUR MORNING AS SFC RIDGE SETTLES IN ACROSS THE
REGION...WITH HIGHS NEAR NORMAL (COLD FOR THIS WINTER). GRADUAL
WARMING TREND INTO THE WEEKEND AS WEST TEXAS REMAINS UNDER THE
INFLUENCE OF DEEP DRY AIR AND WEST TO SOUTHWEST FLOW ALOFT AS FLAT
RIDGE TRAVERSES THE CENTRAL AND SOUTHERN PLAINS LATE IN THE WEEK.
THIS WILL RESULT IN PLENTY OF SUN...AND OCCASIONALLY BREEZY
CONDITIONS WITH TEMPS BACK IN THE 60S FOR SATURDAY AND SUNDAY. COULD
SEE A VERY WEAK FRONT ON SATURDAY BUT SHOULD BE INSIGNIFICANT IN
TERMS OF TEMPS AND PRECIPITATION. IN FACT DRY CONDS ARE FORECAST
THROUGH THE PERIOD. INTERESTING SYSTEM TO WATCH AT THE VERY END OF
THE PERIOD...IE MONDAY AND BEYOND. CERTAINLY WAY TOO EARLY TO PUT
VERY MUCH FAITH IN SPECIFICS BUT ECMWF AND GFS HAVE COME A LITTLE
MORE IN LINE WITH 12Z RUNS WITH DEPICTION OF DEEPENING UPPER LOW
DIGGING SOUTH ACROSS THE ROCKIES MONDAY AND TUESDAY OF NEXT WEEK.
GIVEN DRY PROGRESSIVE PATTERN...WILL NOT INSERT MENTIONABLE POPS AT
THIS TIME...BUT GIVEN THE UPCOMING CHRISTMAS HOLIDAY THIS SYSTEM
CERTAINLY BEARS WATCHING. JAMES

&&

.FIRE WEATHER...
TUESDAY AFTERNOON...TEMPERATURES ON TUE WILL WARM 15-20 DEGREES
ABOVE NORMAL. 20FT WINDS ARE EXPECTED TO BECOME GUSTY LATE IN THE
AFTERNOON NEAR 15 MPH WHICH WILL COMBINE WITH RH VALUES NEAR 15
PERCENT TO CREATE SOME VERY LOCALIZED ELEVATED FIRE WEATHER
CONDITIONS PRIMARILY ACROSS THE WESTERN SOUTH PLAINS.

WEDNESDAY AFTERNOON...LOW END CRITICAL FIRE WEATHER CONDITIONS
EXPECTED. SHOULD STAY BELOW RED FLAG CRITERIA UNLESS DEWPOINTS
FALL INTO THE SINGLE DIGITS. IT SEEMS AS IF WE WILL HAVE SOME MID
LEVEL MOISTURE THAT MAY PREVENT THE HUMDITIES FROM CRATERING IN
THE MID TO LATE AFTERNOON. CERTAINLY GIVEN WIND SPEEDS...COULD
HAVE FIRE CONTAINMENT ISSUES SHOULD ANY DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        26  67  34  49  16 /   0   0   0  10  10
TULIA         32  69  36  53  17 /   0   0   0  10  10
PLAINVIEW     32  69  39  55  18 /   0   0   0  10  10
LEVELLAND     26  70  41  58  20 /   0   0   0  10  10
LUBBOCK       27  70  40  58  21 /   0   0   0  10  10
DENVER CITY   26  71  42  58  21 /   0   0   0  10  10
BROWNFIELD    25  72  40  60  20 /   0   0   0  10  10
CHILDRESS     32  72  37  68  25 /   0   0   0  10  10
SPUR          31  72  40  64  22 /   0   0   0  10  10
ASPERMONT     33  75  45  72  25 /   0   0   0  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>044.

&&

24/06
Hazardous weather outlook, Dec 17, 6:01 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
601 AM CST MON DEC 17 2012

TXZ021>044-181200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
601 AM CST MON DEC 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

BREEZY TO WINDY CONDITIONS ARE EXPECTED TO DEVELOP WEDNESDAY
AFTERNOON ACROSS THE REGION. BLOWING DUST WILL REDUCE VISIBILITIES
AT TIMES AND THERE MAY BE AN INCREASED FIRE DANGER. OTHERWISE...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME.

JORDAN

Nearby

High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.